Alert archive / North Carolina / Beach Hazards Statements in 2019
Beach Hazards Statement 16, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this beach hazards statement at Jun 10, 2019, 4:28 AM EDT for Carteret County, Dare County, Hyde County, North Carolina. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Jun 10, 2019, 4:28 AM EDT (08:28 UTC)
- Expired
- Jun 10, 2019, 8:00 PM EDT
- In force
- 16 hr
- Issued by
- NWS Newport/Morehead City, NC
Counties Carteret County, NC, Dare County, NC, Hyde County, NC
The radar
The Morehead City radar (KMHX), 92 km from the middle of the area, began a volume at 08:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 8.5 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 105 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 920 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
358 WHUS42 KMHX 100828 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 428 AM EDT Mon Jun 10 2019 ...HIGH THREAT OF RIP CURRENTS TODAY FOR THE BEACHES BETWEEN RODANTHE AND CAPE LOOKOUT... .A combination of increasing onshore winds and strong long period swell will lead to a high risk of rip currents today for the beaches from Rodanthe south to Cape Lookout. Longshore currents are also expected to develop along the Core Banks and Outer Banks north of Cape Hatteras. NCZ196-204-205-102030- /O.NEW.KMHX.BH.S.0016.190610T0828Z-190611T0000Z/ East Carteret-Ocracoke Island-Hatteras Island- 428 AM EDT Mon Jun 10 2019 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... The National Weather Service in Newport/Morehead City has issued a Beach Hazards Statement, which is in effect through this evening. * HAZARDS...A high risk of rip currents. * LOCATIONS...The beaches between Rodanthe and Cape Lookout. * TIMING AND TIDES...The most likely time for strong rip currents to develop will be a couple hours before and after low tide which will occur around 8 AM this morning and 8 PM this evening. That being said, strong rip currents can still develop at any time today. PRECAUTIONARY/PREPAREDNESS ACTIONS... If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. When out of the current, swim back to shore. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. Strong longshore currents can sweep swimmers and surfers into rip currents, piers, jetties and other hazardous areas. In many cases the longshore current is strong enough to prevent swimmers from being able to keep their feet on the bottom making it difficult to return to shore. && $$
1 follow-up statement
645 WHUS42 KMHX 101438 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 1038 AM EDT Mon Jun 10 2019 ...HIGH THREAT OF RIP CURRENTS TODAY FOR THE BEACHES BETWEEN RODANTHE AND CAPE LOOKOUT... .A combination of increasing onshore winds and strong long period swell will lead to a high risk of rip currents today for the beaches from Rodanthe south to Cape Lookout. Longshore currents are also expected to develop along the Core Banks and Outer Banks north of Cape Hatteras. NCZ196-204-205-110000- /O.CON.KMHX.BH.S.0016.000000T0000Z-190611T0000Z/ East Carteret-Ocracoke Island-Hatteras Island- 1038 AM EDT Mon Jun 10 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * HAZARDS...A high risk of rip currents. * LOCATIONS...Hatteras Island, Ocracoke Island and East Carteret. * TIMING AND TIDES...The most likely time for strong rip currents to develop will be a couple hours before and after low tide which will occur around 8 AM this morning and 8 PM this evening. That being said, strong rip currents can still develop at any time today. PRECAUTIONARY/PREPAREDNESS ACTIONS... If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. When out of the current, swim back to shore. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. Strong longshore currents can sweep swimmers and surfers into rip currents, piers, jetties and other hazardous areas. In many cases the longshore current is strong enough to prevent swimmers from being able to keep their feet on the bottom making it difficult to return to shore. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Jun 10, 3:53 AM EDT, 35 minutes earlier.
Area forecast discussion, Jun 10, 3:53 AM EDT, 35 minutes before
Area Forecast Discussion National Weather Service Newport/Morehead City NC 353 AM EDT Mon Jun 10 2019 .SYNOPSIS... A cold front will approach from the west today, and push through the region tomorrow morning. The front will then return as a warm front Wednesday as low pressure develops along the front and travels up the East Coast. Another cold front will push through the area Thursday, with high pressure building into the region Friday and into the weekend. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... As of 300 AM Monday...A cloudy, warm and humid start to the day across eastern NC with a few showers clipping the southern Outer Banks. Areas of cold cloud tops well south of our CWA and east of Charleston slowly moving north, but have warmed a bit over the past hour or so. High-resolution models, including the HRRR and 3km NAM have picked up on this feature and are produced fairly widespread showers near the coast toward daybreak. Thus far, radar not showing this happening and may lower likely PoPs for this morning a bit on the next update. A deep moist airmass will remain in place across our CWA today with precipitable water values around 2 inches with a light southerly flow. Will continue with high chance PoPs for most areas through late morning with likely PoPs, higher northern areas this afternoon following a similar trend from the past couple of days. Given a few breaks likely in the cloud cover, high temperatures today will reach the mid to upper 80s for the majority of the CWA. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM TUESDAY/... As of 300 AM Monday...Trends in the guidance continues to show a weak front approaching the area from the northwest overnight tonight enhancing showers with a few embedded thunderstorms possible. Given the high precipitable water content, heavy downpours will also be possible and have kept PoPs late tonight in the likely category. Lows will be slightly cooler behind the front by morning, ranging mainly in the low/mid 70s. && .LONG TERM /TUESDAY THROUGH SUNDAY/... As of 245 AM Mon...A rainy pattern will continue through mid week before drier conditions return Friday, and through the weekend. Tuesday...Showers and thunderstorms will be moving through Eastern NC Tuesday morning ahead of a cold front. The front will push offshore by mid to late morning, and behind it cooler and drier air will move into the region. Breezy northerly winds and cooler air moving in aloft will keep highs in the upper 70s to low 80s, with dewpoints dropping into the upper 50s and 60s...a welcomed respite from the recent tropical airmass. Clearing skies will allow for lows to drop into the upper 50s inland, and the low to mid 60s near the coast. Wednesday and Thursday...The front which had stalled south of the region, will return north on Wednesday, and low pressure will develop and strengthen along it during the day as a deep upper level trough approaches from the Midwest. The low will track up the I-95 corridor, with Eastern NC remaining in the warm sector. Scattered to widespread showers and thunderstorms are expected to develop by mid morning Wednesday and last through the day and into the overnight hours. With PWATs increasing to around 2", heavy rain appears likely, and flooding will be a concern. With extensive cloud cover, expect below average high temps again, mostly in the upper 70s to low 80s. Behind the low pressure system, a cold front will cross the area late Thursday morning, with cooler and drier air pushing in behind it. Scattered showers and thunderstorms will be ongoing Thursday morning, with activity likely confined to the coast by early afternoon. Clearing skies will allow for temperatures to climb into the low to mid 80s across the region. Friday through Sunday...Cooler high pressure will move into NC from the west Friday morning, and then will slide off the Mid Atlantic coast this weekend. A beautiful June day is expected Friday with low humidity and highs in the low to mid 80s. As high pressure slides offshore Saturday SW winds will return and so will the heat and humidity. High temps Saturday and Sunday will reach the upper 80s to low 90s inland, and the low to mid 80s along the coast. && .AVIATION /08Z MONDAY THROUGH FRIDAY/... Short Term /through 06Z Tue/... As of 110 AM Monday...VFR conditions prevailing across the region early this morning. High-resolutions model indicate an increase in showers from the south after about 10z or so, but this activity will mostly stay south of the TAF sites until about 12z. While maintaining "vicinity showers" in the TAFs, will keep ceilings in the VFR range per latest guidance as light winds will prevent overnight fog and ceilings should hover around 4000-5000 feet for most of the day. Long Term /Tuesday through Friday/... As of 330 AM Mon...Scattered to widespread showers and thunderstorms are expected Tuesday morning, and then again Wednesday through Thursday afternoon. Sub VFR conditions are likely through these periods, whereas outside of these time VFR conditions are likely with high pressure influencing the weather. && .MARINE... Short Term /through Tonight/... As of 300 AM Monday...Winds early this morning are SW at 5-15 knots with seas continuing at 4-5 feet. The gradient will gradually tighten later this afternoon into tonight ahead of an approaching cold front. Expect SW winds at 15-20 knots by this evening and overnight, but latest NWPS/SWAN model keeps the seas at 5 feet or less, thus no SCA conditions are expected through the short term period. Long Term /Tuesday through Friday/... As of 340 AM Mon...Less than ideal boating conditions are expected Wednesday with widespread showers and thunderstorms and then again on Thursday with strong SW winds and building seas (with Small Craft conditions likely). Better boating conditions are expected Friday and into the weekend. A cold front will cross the coastal waters Tuesday morning turning winds to the north, and surging to 15-20 kts through the day. A low pressure system will develop and move inland up the East Coast on Wednesday leading to a complex wind forecast. Winds initially Wednesday will be NE 15-20 kts, and then turn to the SE and then S and increase to 20-25 kts by early Thursday morning. Winds will then turn slightly to the SW but remain 20-25 for most of Thursday. Another front will move through the waters Friday morning, turning winds to the N/NW at 10-15 kts. Seas will be mostly 3-5 ft, but will increase to 5-7 ft Thursday morning through early Friday morning. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...None. MARINE...None. && SYNOPSIS...MHX NEAR TERM...CTC SHORT TERM...CTC LONG TERM...SGK AVIATION...CTC/SGK MARINE...CTC/SGK
Hazardous weather outlook, Jun 10, 4:17 AM EDT, 11 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 417 AM EDT Mon Jun 10 2019 NCZ029-044>047-079>081-090>092-094-193-194-198-110830- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven- Southern Craven-Inland Onslow- 417 AM EDT Mon Jun 10 2019 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Rounds of showers and thunderstorms are expected Wednesday into Thursday, associated with a developing low pressure system. Flooding of low lying areas is possible at times in the hardest hit areas. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ199-110830- Coastal Onslow- 417 AM EDT Mon Jun 10 2019 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Rip Current Risk. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Rounds of showers and thunderstorms are expected Wednesday into Thursday, associated with a developing low pressure system. Flooding of low lying areas is possible at times in the hardest hit areas. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ204-205-110830- Ocracoke Island-Hatteras Island- 417 AM EDT Mon Jun 10 2019 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Rounds of showers and thunderstorms are expected Wednesday into Thursday, associated with a developing low pressure system. Flooding of low lying areas is possible at times in the hardest hit areas. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ195-203-110830- West Carteret-Northern Outer Banks- 417 AM EDT Mon Jun 10 2019 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Rip Current Risk. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Rounds of showers and thunderstorms are expected Wednesday into Thursday, associated with a developing low pressure system. Flooding of low lying areas is possible at times in the hardest hit areas. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ196-110830- East Carteret- 417 AM EDT Mon Jun 10 2019 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Moderate Rip Current Risk. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Rounds of showers and thunderstorms are expected Wednesday into Thursday, associated with a developing low pressure system. Flooding of low lying areas is possible at times in the hardest hit areas. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 4:45 PM EDT | Special Weather Statement | MHX | Craven | 45 min |
Nearby
Beach Hazards Statements in North Carolina, 2019Every beach hazards statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.